Alert archive / Ohio / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood watch at Jul 27, 2012, 11:25 AM EDT for 5 counties in Ohio; Lewis County, Mason County, Robertson County, Kentucky. It took effect at Jul 27, 2012, 2:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2012, 11:25 AM EDT (15:25 UTC)
- In effect from
- Jul 27, 2012, 2:00 PM EDT
- Expired
- Jul 28, 2012, 12:28 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
Counties Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Highland County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
508 WGUS61 KILN 271525 FFAILN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 1125 AM EDT FRI JUL 27 2012 KYZ098>100-OHZ079>082-088-280330- /O.NEW.KILN.FF.A.0003.120727T1800Z-120728T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...MOUNT OLIVET...MAYSVILLE...VANCEBURG... GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 1125 AM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF KENTUCKY AND SOUTH CENTRAL OHIO...INCLUDING THE FOLLOWING AREAS...IN KENTUCKY...LEWIS... MASON AND ROBERTSON. IN SOUTH CENTRAL OHIO...ADAMS...BROWN... HIGHLAND...PIKE AND SCIOTO. * THROUGH LATE TONIGHT * PARTS OF SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY RECEIVED ANYWHERE FROM 3 TO 5 INCHES OF RAIN OVER THE LAST 24 HOURS. THIS HAS RESULTED IN A VERY MOIST...IF NOT SATURATED SOILS ACROSS THIS AREA. A LOW PRESSURE SYSTEM AND A COLD FRONT WILL TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING HOURS. ALTHOUGH RAINFALL RATES ARE NOT EXPECTED TO BE AS HIGH AS YESTERDAY...ANY ADDITIONAL RAINFALL FROM THUNDERSTORMS WILL POSE A FLASH FLOOD RISK...ESPECIALLY IF SEVERAL STORMS MOVE OVER THE SAME LOCATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS, CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
1 follow-up statement
518 WGUS61 KILN 280428 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 1228 AM EDT SAT JUL 28 2012 KYZ098>100-OHZ079>082-088-280530- /O.CAN.KILN.FF.A.0003.000000T0000Z-120728T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...MOUNT OLIVET...MAYSVILLE...VANCEBURG... GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 1227 AM EDT SAT JUL 28 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF KENTUCKY AND SOUTH CENTRAL OHIO HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF THE AREA ENDING THE THREAT OF FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 6:54 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 27, 6:54 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 654 AM EDT FRI JUL 27 2012 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WHILE THE MAJORITY OF THE OVERNIGHT RAIN HAS MOVED OFF TO THE EAST...A FEW ADDITIONAL ECHOES HAVE BEEN DEVELOPING ALONG THE SOUTHERN FRINGE OF THE FORECAST AREA. COULD CONTINUE TO SEE SOME SHOWERS AND THUNDERSTORMS MOVE ACROSS THE SOUTHEASTERN COUNTIES THROUGH MID MORNING. FOCUS WILL SHIFT WEST AS A COLD FRONT MOVES INTO THE WESTERN COUNTIES LATE THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF THIS FEATURE AND SPREAD INTO THE FORECAST AREA. THERE WILL BE A WEAK SURFACE LOW ALONG THE FRONT WHICH COULD ENHANCE STORMS A BIT. LEANED TOWARDS THE WARMER MET GUIDANCE FOR HIGHS TODAY. COMBINED WITH THE DEW POINTS...EXPECT THE HEAT INDEX TO GET INTO THE UPPER 90S IN THE SOUTHERN ZONES. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING INTO THE EVENING ACROSS THE REGION PARTICULARLY IN THE EAST BEFORE MOVING OFF AS THE COLD FRONT CONTINUES TO PROGRESS EASTWARD. INCREASED LOW LEVEL MOISTURE AND WEAK COLD ADVECTION BEHIND THE FRONT SHOULD RESULT IN THE DEVELOPMENT OF LOW CLOUDS THAT WILL LAST WELL INTO SATURDAY MORNING. COULD STILL SEE A FEW SHOWERS AND THUNDERSTORMS DEVELOP ON SATURDAY PRIMARILY IN THE NORTHERN COUNTIES WITH HEATING AND A WEAK DISTURBANCE DROPPING INTO THE UPPER TROUGH. AS HIGH PRESSURE BUILDS OVER THE AREA SATURDAY NIGHT AND SUNDAY... CONDITIONS WILL BE QUIESCENT. FOLLOWING RECENT TRENDS HAVE PATTERNED TEMPERATURE FORECAST NEAR OR SLIGHTLY ABOVE WARMER MOS GUIDANCE. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... NORTHWEST FLOW WILL PREVAIL THROUGH MOST OF THE WEEK. THIS PATTERN IS CONDUCIVE TO CONVECTIVE DEVELOPMENT AS DISTURBANCES DROP SOUTHEAST. HOWEVER THESE DISTURBANCES ARE OFTEN DIFFICULT TO TRACK AND TIME. AT THIS POINT HAVE INCLUDED LOW CHANCE POPS MAINLY DURING THE DAYTIME PERIODS. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... SOME MVFR FOG WILL BE POSSIBLE AT THE START OF THE TAF PERIOD HOWEVER EXPECT VSBYS TO IMPROVE TO VFR BY 13Z. IN ADDITION SOME IFR CIGS WILL LINGER AT KILN THROUGH 13Z. A COLD FRONT WILL APPROACH THE TAF SITES TODAY ALLOWING FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. DUE TO UNORGANIZED NATURE OF CONVECTION HAVE LIMITED THUNDERSTORM MENTION TO VCTS FOR A FEW HOURS LATER THIS AFTERNOON. THUNDERSTORMS WILL TAPER OFF THIS EVENING. LOW CLOUDS WILL MOVE INTO THE AREA TAF SITES AGAIN TONIGHT. IN ADDITION...SOME FOG WILL DEVELOP AS WELL ACROSS THE TAF SITES TONIGHT. OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...NOVAK
Hazardous weather outlook, Jul 27, 5:02 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT FRI JUL 27 2012 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-072>074-080- 280915- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS- HOCKING-HIGHLAND- 502 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE AREA LATE TODAY. THE ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR A FEW OF THESE STORMS TO REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ066-073>075-080-KYZ089>100-OHZ070-071-077>079-081-082-088-280915- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-HAMILTON-CLERMONT-BROWN-ADAMS-PIKE-SCIOTO- 502 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE AREA LATE TODAY. THE ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR A FEW OF THESE STORMS TO REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. FURTHERMORE...LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY IF STORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. AREAS THAT HAD HEAVY RAIN OVERNIGHT WILL BE PARTICULARLY VULNERABLE TO ADDITIONAL FLOODING IF HEAVY RAIN OCCURS. ALSO...THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL RESULT IN THE HEAT INDEX RISING INTO THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 27, 9:29 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
929 AM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG N SUNBURY 40.25N 82.86W
07/26/2012 DELAWARE OH PUBLIC
EXTENSIVE STRAIGHT LINE TREE DAMAGE REPORTED NORTH OF
SUNBURY.
&&
SFHLocal storm report, Jul 27, 10:50 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1050 AM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 2 S LEWISBURG 38.52N 83.76W
07/27/2012 MASON KY DEPT OF HIGHWAYS
MILL CREEK ROSE AND BRIEFLY FLOODED ROAD. TIME ESTIMATED.
0130 AM FLASH FLOOD 5 W WASHINGTON 38.61N 83.91W
07/27/2012 MASON KY DEPT OF HIGHWAYS
BRANDYWINE CREEK ROSE AND BRIEFLY FLOODED ROADWAY. TIME
ESTIMATED.
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:18 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Highland | 3 hr |
| Jul 26, 8:25 PM EDT | Special Weather Statement | ILN | Brown | 35 min |
| Jul 26, 8:51 PM EDT | Special Weather Statement | ILN | Brown | 39 min |
| Jul 26, 9:08 PM EDT | Areal Flood Advisory | ILN | Clermont | 112 min |
| Jul 26, 9:19 PM EDT | Special Weather Statement | ILN | Adams | 41 min |
| Jul 26, 9:40 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Scioto | 2 hr |
| Jul 26, 9:59 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Scioto | 6 hr |
| Jul 27, 4:47 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 28 min |
| Jul 27, 5:04 PM EDT | Special Weather Statement | ILN | Montgomery | 26 min |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 35 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | ILN | Clermont | 29 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 49 min |
| Jul 27, 5:42 PM EDT | Special Weather Statement | ILN | Butler | 33 min |
| Jul 27, 5:57 PM EDT | Special Weather Statement | ILN | Brown, Clermont | 33 min |
| Jul 27, 6:05 PM EDT | Special Weather Statement | ILN | Clinton | 40 min |
| Jul 27, 6:24 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 27, 6:50 PM EDT | Special Weather Statement | ILN | Adams | 25 min |
| Jul 27, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 60 min |
| Jul 27, 7:17 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 28 min |
| Jul 27, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 52 min |
| Jul 26, 8:24 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Pendleton | 19 min |
| Jul 26, 9:09 PM EDT | Special Weather Statement | ILN | Mason | 36 min |
| Jul 27, 12:13 AM EDT | Flash Flood Warning | ILN | Lewis | 8 hr |
| Jul 27, 12:22 AM EDT | Special Weather Statement | ILN | Lewis, Mason, Robertson | 38 min |
| Jul 27, 12:46 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 4 hr |
| Jul 27, 12:58 AM EDT | Special Weather Statement | ILN | Lewis | 47 min |
| Jul 27, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin | 50 min |
| Jul 27, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 42 min |
| Jul 27, 7:06 PM EDT | Special Weather Statement | ILN | Owen | 24 min |
| Jul 27, 7:54 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
Nearby
Flash Flood Watches in Ohio, 2012Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.